Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 275, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 28, 2020, 3:56 PM EDT for 5 counties in Pennsylvania. It was in force for 49 min. 31 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2020, 3:56 PM EDT (19:56 UTC)
- Expired
- Aug 28, 2020, 4:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 4:03 PM EDT | TSTM WND DMG | 1 Sse Franconia Twp, PA | DOWNED POWER LINES IN VICINITY OF LOWER ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:05 PM EDT | TSTM WND DMG | 1 Nw Fricks, PA | NUMEROUS REPORTS OF TREES AND WIRES DOWN BETWEEN TELFORD AND CHALFONT, WITH WIDESPREAD POWER OUTAGES. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:08 PM EDT | TSTM WND DMG | Lansdale, PA | DOWNED TREE ON TOWAMENCIN AVENUE NEAR SECOND STREET. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:12 PM EDT | TSTM WND DMG | 1 Sw Silverdale, PA | TREE IN WIRES. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:14 PM EDT | TSTM WND DMG | 2 Ene Fricks, PA | WIDESPREAD TREE DAMAGE. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:14 PM EDT | TSTM WND DMG | Perkasie, PA | TREES DOWN. START OF A PATH OR ZONE OF TREE DAMAGE. |
| Aug 28, 4:15 PM EDT | TSTM WND DMG | New Britain, PA | SEVERAL TREES DOWN. |
| Aug 28, 4:16 PM EDT | TSTM WND DMG | 1 Ese Chalfont, PA | A SMALL AREA OF HARDWOOD TREES WERE DOWNED IN WHAT APPEARS TO HAVE BEEN AN RFD SURGE. A COUPLE TREES WERE SNAPPED 5-10 FEET ABOVE THE GROUND. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:20 PM EDT | TSTM WND DMG | Media, PA | TREE AND UTILITY WIRES DOWN ON FARNUM ROAD. |
| Aug 28, 4:21 PM EDT | TSTM WND DMG | 1 N Horsham, PA | DOWNED TREE BLOCKING MORELAND AVENUE NEAR MAPLE AVENUE. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:21 PM EDT | TSTM WND DMG | Northampton Twp, PA | TREES DOWN. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:23 PM EDT | TSTM WND DMG | 1 Ene Oreland, PA | DOWNED TREE ON JENKINTOWN ROAD NEAR NORTH HILLS AVENUE. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:23 PM EDT | TSTM WND DMG | 1 Ese Doylestown, PA | PHOTOS OF DOWNED TREES. |
| Aug 28, 4:23 PM EDT | TSTM WND DMG | 2 N East Goshen Twp., PA | DOWNED TREE ON FOREST LANE NEAR CHESTER ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:26 PM EDT | TSTM WND DMG | 1 E Willow Grove, PA | DOWNED TREES ON DEER RUN ROAD AND VALLEY ROAD IN ABINGTON. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:26 PM EDT | TSTM WND DMG | 1 Nw East Goshen Twp., PA | DOWNED TREE ON CORNWALLIS DRIVE. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:26 PM EDT | TSTM WND DMG | 1 Sw West Chester, PA | DOWNED TREE BLOCKING WOLLERTON ALLEY NEAR DARLINGTON STREET. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:26 PM EDT | TSTM WND DMG | 2 Nw Flourtown, PA | DOWNED TREE LIMBS BLOCKING MILITIA HILL ROAD NEAR JOSHUA ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:29 PM EDT | TSTM WND DMG | Richboro, PA | SEVERAL REPORTS OF DOWNED TREES AND POWER LINES IN THE RICHBORO AREA. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:30 PM EDT | TSTM WND DMG | 2 Ssw New Hope, PA | A FEW REPORTS OF DOWNED POWER LINES NEAR WINDY BUSH ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:30 PM EDT | HAIL 0.25 | Springfield, PA | |
| Aug 28, 4:31 PM EDT | TSTM WND DMG | 1 Nne Rockledge, PA | DOWNED POWER LINES NEAR MOREDON ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:32 PM EDT | TSTM WND DMG | 1 S Doylestown, PA | TREE LIMBS AND BRANCHES DOWNED. |
| Aug 28, 4:32 PM EDT | TSTM WND DMG | Newtown, PA | TREES DOWN IN THE AREA. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:36 PM EDT | TSTM WND DMG | 1 Sw Cheltenham, PA | A FEW REPORTS OF DOWNED POWER LINES NEAR AND SOUTH OF CHELTENHAM. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:36 PM EDT | TSTM WND DMG | 1 Wnw Wynnefield, PA | DOWNED TREE ON CITY AVENUE NEAR BERWICK ROAD IN LOWER MERION TWP. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:36 PM EDT | TSTM WND DMG | Millbourne, PA | SEVERAL REPORTS OF DOWNED TREE LIMBS AND POWER LINES IN THE MILLBOURNE AREA. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:39 PM EDT | TSTM WND DMG | 1 W Lima, PA | A FEW REPORTS OF DOWNED TREES AND WIRES NEAR AND WEST OF LIMA. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:42 PM EDT | TSTM WND DMG | 1 W Stenton, PA | DOWNED POWER LINES NEAR SEDGLEY AVENUE. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:43 PM EDT | TSTM WND DMG | 1 Nne Tullytown, PA | SEVERAL REPORTS OF DOWNED TREES AND POWER LINES IN THE LEVITTOWN AND TULLYTOWN AREA. TIME ESTIMATED FROM RADAR. |
| Aug 28, 4:50 PM EDT | HAIL 0.25 | 1 Ne Roxborough, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 29 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WUUS51 KPHI 281956
SVRPHI
PAC017-029-045-091-101-282045-
/O.NEW.KPHI.SV.W.0275.200828T1956Z-200828T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
356 PM EDT Fri Aug 28 2020
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Montgomery County in southeastern Pennsylvania...
Bucks County in southeastern Pennsylvania...
Northeastern Chester County in southeastern Pennsylvania...
Philadelphia County in southeastern Pennsylvania...
Central Delaware County in southeastern Pennsylvania...
* Until 445 PM EDT.
* At 355 PM EDT, severe thunderstorms were located along a line
extending from near Perkasie to Pottstown, moving southeast at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to
roofs, siding, trees, and power lines is possible.
* Locations impacted include...
Philadelphia, Camden, West Chester, Bensalem, Ewing, Norristown,
Pottstown, Phoenixville, Lansdale, West Norriton, East Norriton,
Yeadon, Westtown, Burlington, Bristol, Perkasie, Doylestown, Byram,
Conshohocken and Palmyra.
This includes the following highways...
Pennsylvania Turnpike between mile markers 321 and 358.
Northeast Extension between mile markers 21 and 40.
Interstate 95 in Pennsylvania between mile markers 10 and 40.
Interstate 76 in Pennsylvania between mile markers 327 and 351.
Interstate 676 in Pennsylvania between mile markers 0 and 1.
Interstate 476 in Pennsylvania between mile markers 4 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 7567 4048 7520 4044 7506 4040 7504
4040 7497 4033 7494 4016 7472 4014 7474
4013 7482 4008 7487 4005 7497 3996 7513
3990 7513 3986 7524 3985 7527 3992 7530
3988 7568 4008 7551 4023 7572
TIME...MOT...LOC 1955Z 303DEG 37KT 4041 7526 4024 7563
HAIL...1.00IN
WIND...60MPH
$$
Iovino1 follow-up statement
433
WWUS51 KPHI 282010 RRA
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
410 PM EDT Fri Aug 28 2020
PAC017-029-045-091-101-282045-
/O.CON.KPHI.SV.W.0275.000000T0000Z-200828T2045Z/
Montgomery PA-Bucks PA-Chester PA-Philadelphia PA-Delaware PA-
410 PM EDT Fri Aug 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR MONTGOMERY...BUCKS...NORTHEASTERN CHESTER...PHILADELPHIA AND
CENTRAL DELAWARE COUNTIES...
At 410 PM EDT, severe thunderstorms were located along a line
extending from Doylestown to Collegeville, moving southeast at 45
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Philadelphia, Camden, West Chester, Bensalem, Ewing, Norristown,
Phoenixville, Lansdale, West Norriton, East Norriton, Yeadon,
Westtown, Burlington, Bristol, Perkasie, Doylestown, Byram,
Conshohocken, Palmyra and Hatboro.
This includes the following highways...
Pennsylvania Turnpike between mile markers 321 and 358.
Northeast Extension between mile markers 21 and 38.
Interstate 95 in Pennsylvania between mile markers 10 and 40.
Interstate 76 in Pennsylvania between mile markers 327 and 351.
Interstate 676 in Pennsylvania between mile markers 0 and 1.
Interstate 476 in Pennsylvania between mile markers 4 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4048 7520 4044 7506 4040 7504 4040 7497
4033 7494 4016 7472 4014 7474 4013 7482
4008 7487 4005 7497 3996 7513 3990 7513
3986 7524 3985 7527 3992 7530 3988 7568
4008 7551 4019 7567
TIME...MOT...LOC 2010Z 303DEG 37KT 4033 7511 4016 7548
HAIL...1.00IN
WIND...70MPH
$$
IovinoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:46 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 28, 3:46 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 346 PM EDT Fri Aug 28 2020 .SYNOPSIS... An area of low pressure will track north of our region Saturday, dragging a strong cold front overhead. Remnant moisture from Tropical Cyclone Laura will enhance rainfall ahead of this cold front. High pressure will take control of the weather Sunday and much of Monday before a warm front lifts northward into the area late Monday into Tuesday. Unsettled weather looks to move into the region for the second half of next week as a slow-moving cold front works its way eastward. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Hot and humid into the early evening hours ahead of an approaching shortwave. Showers and thunderstorms over central Pennsylvania will continue to track east, and additional storms will fire up ahead of that main area. Temperatures remain in the 80s to around 90 with surface dewpoints in the upper 60s to low 70s. As a result, surface-based CAPE values are up around 2000 J/kg across Delmarva and from 1500-2000 J/kg across southern New Jersey and southeast Pennsylvania. Across Delmarva and southern New Jersey, DCAPE values are up around 1000 J/kg. 0-6 KM Bulk Shear is minimal, generally around 25 kt, but up to 40 kt across far northern New Jersey. Finally, PWATs are from 1.5- 2.0 inches. Thunderstorms moving into the unstable airmass, especially across the southern half of the forecast area, will become strong to severe, with damaging winds and heavy rain the most likely impacts. A Severe Thunderstorm Watch is now in effect for most of southeast Pennsylvania, southern New Jersey, and Delmarva until 8 pm. The first round of convection will taper off shortly after sunset. Another shortwave approaches later tonight, firing up another round of showers and thunderstorms towards and after midnight, with Delmarva being primary target. Depending on how much rain falls in the afternoon and early evening, and depending on where the heaviest rain passes over, could have flash flooding concerns going through the overnight hours. Conditions will remain warm/muggy for the rest of the overnight with patchy fog developing. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... Tropical airmass remains over the area on Saturday ahead of the approaching remnants of Hurricane Laura. Meanwhile, low pressure passing north of the region will drag a cold front east, and the remnant low of Laura will be picked up by the front. Showers and scattered thunderstorms will develop in the morning ahead of these systems, but will increase going into the afternoon as the low passes over the region. Surface dewpoints will be well in the 70s, PWATs will be 2-2.5 inches, setting the stage for several rounds of potentially heavy rain, especially in the afternoon. What remains to be seen, however, is how unstable the airmass will become. The combination of rain and cloud cover should keep temperatures in the 70s to low 80s, and this would keep CAPE relatively minimal, generally maxing out around 500 J/kg. However, MUCAPE will be up around 1000-1500 J/kg across Delmarva, and from 500-1000 J/kg elsewhere. 0-6 km Bulk Shear will be 30-35 kt. One other area of concern is the interaction of the remnant low of Laura with the passing cold front. BUKFIT helicity values are fairly high, in the 125-140 range, opening up the possibility of a few tornadoes in the afternoon. Still, the primary concern will be the heavy rain, especially taking into consideration how much rain falls today and where it falls. Flash flooding remains a threat. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... If you're in want of rain, we have it here in the long term forecast. Several opportunities will present themselves for some meaningful rainfall over the course of the upcoming week with several cold fronts and the remnants of Laura. The first of these cold fronts will be on the move across the region Saturday night, infused with moisture and vigor from Laura, thus the Slight Severe Risk and flooding concerns. Thankfully the front will remain progressive, pushing most of the moisture out of the region and offshore early Saturday evening or overnight sometime near the start of the extended. High pressure will then begin to build eastward, ushering in a quieter stretch of weather Sunday and into early Monday. Highs will be much cooler in the upper 70s to around 80. Dew points in the 50s and 60s are going to feel great. A warm front begins to lift northward through the day Monday as a weak wave of low pressure tracks out of the Southeast and into the Mid-Atlantic. The GFS is suggesting a coastal low may form in the process, which complicates the forecast for Tuesday as onshore flow then develops. The EC is not quite on board, but tended to favor the GFS in this case, going with highs a little cooler than blended solutions in the upper 70s. Meanwhile, a series of shortwave troughs pivoting around a deep mid- level trough across the Hudson Bay will drive a series of surface impulses across the Northern Tier of the country. A piece of energy cuts off as weak mid-level trough dives down into the Southern Plains, leading to an elongated area of PV from Texas to the Northeast. At the surface, this looks to manifest itself in the form of a nearly stationary front, with rounds of rainfall moving northeastward along it. With decent agreement between the GFS and EC, am more confident in this pattern, but the exact position of this front and rainfall remain rather dubious to say the least. Will need to watch for heavy rainfall and flooding concerns, especially if this boundary settles eastward over our region after rainfall this weekend with Laura's remnants. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Overall, VFR until around 06Z. SHRA/TSRA will result in sub-VFR conditions should storms pass over a terminal. First round of convection will occur between 18Z-00Z, and then another round of convection, mainly impacting southern terminals, is possible after 06Z. VSBY restrictions in fog possible towards daybreak. SW winds 10 kt or less, except higher in thunderstorms. Moderate confidence. Saturday...IFR in +SHRA and scattered TSRA. W-SW winds 10-15 kt with gusts up to 20 kt. Moderate confidence. Outlook... Sunday...VFR with northwesterly winds from 10 to 15 knots and gusts to 20 knots. High confidence. Monday...VFR in the morning with showers and thunderstorms possible late in the afternoon and evening. Northerly winds turning south- southeasterly in the afternoon from 5 to 10 knots. Moderate confidence. Tuesday...Showers and thunderstorms will likely lead to sub-VFR conditions throughout the day. East-southeasterly winds from 10 to 15 knots with gusts to 20 knots. Moderate confidence. Wednesday...Mostly VFR conditions expected, with scattered showers and thunderstorms. Southerly winds from 5 to 10 knots with gusts to 15 knots. Low confidence. && .MARINE... Generally, sub-Small Craft Advisory conditions tonight and Saturday. SW winds will increase to 15-20 kt with 4 ft seas on Saturday. Thunderstorms this evening, and again on Saturday will result in 35+ kt gusts and reduced VSBYs in heavy rain. Outlook... Saturday night and Sunday...SCA conditions may linger into early Sunday morning with southwesterly winds turning westerly from 15 to 20 knots and gusts to 25 knots. Seas from 2 to 4 feet. Monday...sub-SCA conditions expected with northeasterly winds turning southeasterly in the afternoon from 10 to 15 knots. Seas from 1 to 3 feet. Tuesday...Sub-SCA conditions expected with southeasterly winds from 15 to 20 knots and seas from 2 to 4 feet. Wednesday...Sub-SCA conditions expected with southerly winds from 10 to 15 knots and seas from 2 to 4 feet. Rip currents... There is a low risk for the development of dangerous and life threatening rip currents into this evening. On Saturday, however, the risk for dangerous rip currents increases to moderate under strong SW flow. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Davis Near Term...MPS Short Term...MPS Long Term...Davis Aviation...Davis/MPS Marine...Davis/MPS
Hazardous weather outlook, Aug 28, 1:44 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 144 PM EDT Fri Aug 28 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ060-061-070-071- 101>106-291800- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Berks-Lehigh- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 144 PM EDT Fri Aug 28 2020 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-012-013-015-PAZ054-055-062-291800- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Carbon-Monroe-Northampton- 144 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and tonight could produce locally damaging winds or flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-291800- Eastern Monmouth- 144 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and tonight could produce locally damaging winds or flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ024>026-291800- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 144 PM EDT Fri Aug 28 2020 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-451>455-291800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 144 PM EDT Fri Aug 28 2020 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some thunderstorms Saturday may produce locally strong winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450-291800- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 144 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and tonight could produce locally strong winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some thunderstorms Saturday may produce locally strong winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Local storm report, Aug 28, 11:51 AM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 AM EDT FRI AUG 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG 2 NNW WEST READING 40.36N 75.96W
08/27/2020 BERKS PA TRAINED SPOTTER
TOPS OF 2 LARGE OAK TREES SNAPPED OFF ABOUT
30 FEET UP THE TRUNK. TIME ESTIMATED FROM
RADAR.
&&
STAARMANNSpecial weather statement, Aug 28, 3:15 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
315 PM EDT Fri Aug 28 2020
DEZ001-MDZ008-NJZ016-PAZ101-102-281945-
New Castle-Cecil-Salem-Western Chester-Eastern Chester-
315 PM EDT Fri Aug 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
CASTLE...NORTHEASTERN CECIL...SOUTHWESTERN SALEM AND SOUTHWESTERN
CHESTER COUNTIES...
At 315 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Glen Roy to Farmington to North East to
near Mount Pleasant. Movement was east at 30 mph.
Wind gusts up to 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Newark, Middletown, Elkton, Calvert, Oxford, North East, West Grove,
Rising Sun, Delaware City, Glen Roy, Zion, Blake, Barksdale, North
Star, Glasgow, Bear, Hancocks Bridge, Port Penn, Brantwood and Mount
Vernon.
This includes the following highways...
Interstate 95 in Delaware between mile markers 0 and 6.
Interstate 95 in Maryland between mile markers 97 and 109.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3976 7606 3985 7602 3985 7574 3966 7566
3955 7550 3946 7540 3945 7542 3942 7540
3947 7577 3960 7600 3968 7608 3974 7610
TIME...MOT...LOC 1915Z 273DEG 26KT 3979 7606 3969 7602 3960 7591 3951
7576
StaarmannSpecial weather statement, Aug 28, 3:41 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
341 PM EDT Fri Aug 28 2020
DEZ001-MDZ008-NJZ016-282015-
New Castle-Cecil-Salem-
341 PM EDT Fri Aug 28 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NEW CASTLE...EAST
CENTRAL CECIL AND SOUTHWESTERN SALEM COUNTIES...
At 340 PM EDT, a strong thunderstorm was located over Glasgow, or
near Elkton, moving east at 25 mph.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Elkton, Pennsville, Salem, Alloway, Quinton, Delaware City, Saint
Georges, Mount Pleasant, Glasgow, Bear, Hancocks Bridge, Port Penn,
Brantwood, Hope Creek, Newport Meadows and Chesapeake City.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3963 7580 3966 7534 3946 7538 3946 7541
3945 7542 3943 7540 3943 7541 3942 7542
3941 7540 3940 7541 3941 7542 3953 7582
TIME...MOT...LOC 1940Z 278DEG 22KT 3958 7573
StaarmannThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:13 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Lehigh, Northampton | 47 min |
| Aug 27, 8:26 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 26 min |
| Aug 27, 8:29 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 46 min |
| Aug 28, 3:22 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 53 min |
| Aug 28, 3:33 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 101 min |
| Aug 28, 3:36 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester | 54 min |
| Aug 28, 3:52 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 53 min |
| Aug 28, 4:01 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 44 min |
| Aug 28, 4:39 PM EDT | Severe Thunderstorm Warning | PHI | Delaware, Montgomery, Philadelphia | 66 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.